SERIEs

, Volume 2, Issue 4, pp 453–467 | Cite as

Allocation problems with indivisibilities when preferences are single-peaked

Open Access
Original Article

Abstract

We consider allocation problems with indivisible goods when preferences are single-peaked. In this paper we identify the family of efficient, non-manipulable, consistent, and balanced solutions. We refer those solutions as Temporary Satisfaction Methods,that can be viewed as extensions to the indivisible case of the so-called uniform rule.

Keywords

Allocation problem Indivisibilities Single-peaked preferences Priority standard Temporary satisfaction methods 

JEL Classification

D61 D63 D74 

References

  1. Barberà S, Jackson MO, Neme A (1997) Strategy-proof allotment rules. Games Econ Behav 18:1–21Google Scholar
  2. Benassy JP (1982) The economics of market disequilibrium. Academic Press, LondonGoogle Scholar
  3. Ching S (1994) An alternative characterization of the uniform rule. Soc Choice Welf 11: 131–136CrossRefGoogle Scholar
  4. Chun Y (1999) Equivalence of axioms for bankruptcy problems. Int J Game Theory 28: 511–520CrossRefGoogle Scholar
  5. Dagan N (1996) A note on Thomson’s characterizations of the uniform rule. J Econ Theory 69: 255–261CrossRefGoogle Scholar
  6. Herrero C, Martínez R (2008) Balanced allocation methods for claims problems with indivisibilities. Soc Choice Welf 30: 603–617CrossRefGoogle Scholar
  7. Moulin H (1999) Rationing a commodity along fixed paths. J Econ Theory 84: 41–72CrossRefGoogle Scholar
  8. Sönmez T (1994) Consistency, monotonicity, and the uniform rule. Econ Lett 46: 229–235CrossRefGoogle Scholar
  9. Sprumont Y (1991) The division problem with single-peaked preferences: a characterization of the uniform allocation rule. Econometrica 59: 509–519CrossRefGoogle Scholar
  10. Thomson W (1994a) Consistent solutions to the problem of fair division when preferences are single-peaked. J Econ Theory 63: 219–245CrossRefGoogle Scholar
  11. Thomson W (1994b) Resource-monotonic solutions to the problem of fair division when preferences are single-peaked. Soc Choice Welf 11: 205–223Google Scholar
  12. Thomson W (1998a) Consistency and its converse: an introduction. Center for Economics Research, University of Rochester, Rochester, pp 448Google Scholar
  13. Thomson W (1998b) The replacement principle in economies with single-peaked preferences. Soc Choice Welf 15(1): 57–66CrossRefGoogle Scholar
  14. Young HP (1994) Equity: theory and practice. Princeton University Press, PrincetonGoogle Scholar

Copyright information

© The Author(s) 2011

This article is published under license to BioMed Central Ltd. Open Access This article is distributed under the terms of the Creative Commons Attribution License which permits any use, distribution and reproduction in any medium, provided the original author(s) and source are credited.

Authors and Affiliations

  1. 1.Departamento de Fundamentos del Análisis Económico and Instituto Valenciano de Investigaciones EconómicasUniversity of Alicante & IVIEAlicanteSpain
  2. 2.Departmento de Teoría e Historia EconómicaUniversity of MálagaMálagaSpain

Personalised recommendations